Alert archive / Nebraska / Tornado Warnings in 2007

Tornado Warning 35, NWS Hastings, NE

September 24, 2007Adams County, Webster County, Nebraska

NWS Hastings, NE issued this tornado warning at Sep 24, 2007, 6:18 PM CDT for Adams County, Webster County, Nebraska. It was in force for 27 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 24, 2007, 6:18 PM CDT (23:18 UTC)
Expired
Sep 24, 2007, 6:45 PM CDT
In force
27 min
Issued by
NWS Hastings, NE
Area
Counties, with a storm outline in the text

Counties Adams County, NE, Webster County, NE

The radar

The Grand Island radar (KUEX), 1 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 24, 6:20 PM CDTTORNADOBlue Hill, NE
Sep 24, 6:27 PM CDTTORNADO4 Se Ayr, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.3 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2007-09-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2007-09-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1064 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KGID 242318
TORGID
NEC001-181-242345-
/O.NEW.KGID.TO.W.0035.070924T2318Z-070924T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
618 PM CDT MON SEP 24 2007

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN ADAMS COUNTY IN SOUTH CENTRAL NEBRASKA
  NORTHEASTERN WEBSTER COUNTY IN SOUTH CENTRAL NEBRASKA

* UNTIL 645 PM CDT

* AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR BLUE
  HILL...OR ABOUT 20 MILES SOUTH OF HASTINGS...MOVING EAST AT 40 MPH.

* THE TORNADO WILL BE NEAR...
  ROSEMONT BY 625 PM CDT

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZED HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

LAT...LON 4026 9857 4040 9858 4045 9827 4021 9827
TIME...MOT...LOC 2318Z 268DEG 36KT 4032 9844

$$

AWJ
2 follow-up statements
000 
WWUS53 KGID 242327
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
627 PM CDT MON SEP 24 2007

NEC001-181-242345-
/O.CON.KGID.TO.W.0035.000000T0000Z-070924T2345Z/
ADAMS NE-WEBSTER NE-
627 PM CDT MON SEP 24 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
NORTHEASTERN WEBSTER AND SOUTHEASTERN ADAMS COUNTIES...

AT 620 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO JUST WEST 
OF BLUE HILL.  THIS TORNADO WAS LOCATED NEAR BLUE HILL...OR ABOUT 17 
MILES SOUTH OF HASTINGS...MOVING EAST AT 20 MPH.

THE TORNADO WILL BE NEAR...
  RURAL SOUTHEASTERN ADAMS COUNTY AT 640 PM CDT

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. OTHERWISE...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT
AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 4026 9857 4040 9858 4045 9827 4021 9827
TIME...MOT...LOC 2327Z 251DEG 20KT 4035 9840

$$

AWJ
000 
WWUS53 KGID 242344
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
644 PM CDT MON SEP 24 2007

NEC001-181-242354-
/O.EXP.KGID.TO.W.0035.000000T0000Z-070924T2345Z/
ADAMS NE-WEBSTER NE-
644 PM CDT MON SEP 24 2007

...THE TORNADO WARNING FOR NORTHEASTERN WEBSTER AND SOUTHEASTERN
ADAMS COUNTIES EXPIRES AT 645 PM CDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD MOVED OUT OF 
THE AREA...AND NO LONGER POSES A THREAT TO NORTHEASTERN WEBSTER AND 
SOUTHEASTERN ADAMS COUNTY.

LAT...LON 4026 9857 4040 9858 4045 9827 4021 9827
TIME...MOT...LOC 2344Z 251DEG 20KT 4038 9828

$$

AWJ

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at Sep 24, 6:13 PM CDT, 5 minutes earlier.

Area forecast discussion, Sep 24, 6:13 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
613 PM CDT MON SEP 24 2007

.AVIATION...FOR THE 00Z KGRI TAF.  THUNDERSTORMS THIS EVENING
FOLLOWED BY POTENTIAL FOR SOME LOW CLOUD COVER LATER TONIGHT ARE THE
MAIN AVIATION CHALLENGES FOR THE GRAND ISLAND TERMINAL.  A COLD
FRONT HAS ALREADY SLIPPED TO THE SOUTH OF THE TERMINAL THIS EARLY
EVENING WITH A BROKEN LINE OF CONVECTION IMPACTING THE TERMINAL
AREA.  ANTICIPATE THUNDERSTORMS TO REMAIN A THREAT THROUGH MID
EVENING WITH JUST SOME SHOWERS POSSIBLE UNTIL MIDNIGHT.  THE
TERMINAL AREA SHOULD BEGIN TO DRY OUT AFTER MIDNIGHT ALTHOUGH SOME
AREAS OF LOWER CLOUD COVER COULD ENTER THE AREA.  AT THIS POINT IT
APPEARS ANY LOW CLOUD COVER WOULD REMAIN ABOVE 1000 FT BUT MVFR
CEILINGS BELOW 2000 FT COULD BE POSSIBLE.  CLOUD COVER SHOULD ERODE
QUICKLY TOMORROW MORNING WITH A SCATTERED DECK AROUND 3000 TO 4000
FT LEFT THROUGH MID AFTERNOON BEFORE ERODING COMPLETELY BY LATE AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 330 PM CDT MON SEP 24 2007/

SHORT TERM...THIS AFTERNOON THROUGH TUESDAY NIGHT. PRIMARY FORECAST
CONCERN WILL CENTER AROUND THE CHANCE FOR THUNDERSTORMS LATE THIS
AFTERNOON INTO THIS EVENING.

SFC OBSERVATIONS AT 3 PM SHOWED THAT THE COLD FRONT HAD ALREADY
PROGRESSED EAST INTO OUR CWA AND EXTENDED FROM GREELEY TO
LEXINGTON. TEMPERATURES WERE REALLY FALLING OFF BEHIND THE FRONT
WITH 3 PM TEMPERATURES ACROSS NORTH CENTRAL NEBRASKA IN THE 50S
WHILE SOME PANHANDLE LOCATIONS WERE ONLY IN THE UPPER 40S.
SATELLITE IMAGERY DEPICTED AN EXPANDING CUMULUS FIELD ACROSS OUR
SOUTHERN CWA WHERE SUNSHINE EARLY THIS AFTERNOON WAS ALLOWING FOR
DESTABILIZATION AND MLCAPE VALUES OF AROUND 1000 J/KG. THERE IS
PLENTY OF FORCING GIVEN STRENGTH OF UPPER LEVEL SYSTEM IN
COMBINATION WITH SFC FRONT. THE COMBINATION OF FORCING AND
INSTABILITY WILL BE ENOUGH FOR CONVECTIVE INITIATION ALONG THE
FRONT LATER THIS AFTERNOON PRIMARILY AFTER 4 OR 5 PM.
THEREFORE...WITH THE COLD FRONT ALREADY TRACKING ACROSS OUR
CWA...BELIEVE THAT THE HIGHEST POPS WILL BE ACROSS OUR EASTERN AND
SOUTHERN ZONES WHERE THERE WILL BE A LITTLE MORE TIME FOR FURTHER
DESTABILIZATION PRIOR TO FRONTAL PASSAGE. DEEP LAYER SHEAR OF 40
TO 60 KTS IS CONDUCIVE FOR SEVERE WEATHER BUT WITH LIMITED
INSTABILITY BELIEVE THAT ANY SEVERE STORMS SHOULD BE SOMEWHAT
ISOLATED WITH MOST THUNDERSTORMS REMAINING BELOW SEVERE LIMITS.
THUNDERSTORMS WILL BEGIN TO DECREASE IN INTENSITY BY LATE EVENING
AND SHOULD PUSH OUT OF THE AREA DURING THE EARLY MORNING PRE DAWN
HOURS.

TUESDAY IS SETTING UP TO BE A COOL AND DRY DAY BEHIND THE COLD FRONT
UNDER AN AREA OF SFC HIGH PRESSURE. HIGHS ON TUESDAY WILL PRIMARILY
BE IN THE 60S OVER NEBRASKA TO AROUND 70 ACROSS NORTH CENTRAL KANSAS.

LONG TERM...12Z WEDNESDAY THROUGH MONDAY.  FORECAST CHALLENGE IS PRECIPITATION
CHANCES THROUGHOUT THE PERIOD.

AFTER A QUIET DAY ON TUESDAY...ANOTHER WAVE IS QUICK TO MOVE
THROUGH WEDNESDAY AFTERNOON. LEFT PRECIPITATION CHANCES OUT...AS
SURFACE FRONTAL PASSAGE TODAY INTO TUESDAY AND HIGH PRESSURE
BUILDING IN RIGHT BEHIND KEEPS ANY DECENT MOISTURE TO THE SOUTH OF
THE AREA. CONDITIONS FOR THE REST OF THE WEEK ARE SHAPING UP TO BE
PRETTY NICE. AT THE SURFACE...THE AREA WILL REMAIN UNDER THE
INFLUENCE OF HIGH PRESSURE...WHICH SLIDES OFF TO THE EAST AS THE
WEEK PASSES. A TROUGH DEVELOPS ACROSS THE HIGH PLAINS LATER IN THE
WEEK...HELPING TO BRING WINDS BACK OUT OF THE SOUTH. IN THE UPPER
LEVELS...SHORTWAVE RIDGING TAKES PLACE IN BETWEEN A TROUGH ACROSS
THE EASTERN CONUS AND AHEAD OF THE TROUGH ACROSS THE WEST WHICH
WILL BE THE NEXT WEATHER PRODUCER FOR THE CWA. THESE
FACTORS...ALONG WITH A LACK OF ANY SIGNIFICANT CLOUD COVER WILL
ALLOW FOR WARMER TEMPERATURES FOR THE REST OF THE WEEK...WITH
HIGHS REACHING INTO THE UPPER 70S TO LOWER 80S.

THINGS GET MORE INTERESTING DURING THE FRIDAY NIGHT THROUGH SUNDAY
TIME FRAME WITH THE ARRIVAL OF ANOTHER UPPER LEVEL SYSTEM AND
SURFACE FRONT. INTRODUCED PRECIPITATION CHANCES LATE FRIDAY NIGHT
INTO SATURDAY...THE SURFACE FRONT REMAINS WEST OF THE CWA...BUT
MODELS DEPICT AN AREA OF WARM AIR ADVECTION AND ISENTROPIC LIFT
TRIGGERING OFF PRECIPITATION. MADE FEW CHANCES TO PREVIOUS
FORECAST WITH FRONTAL PASSAGE LATE SATURDAY INTO SUNDAY...THOUGH
THE GFS RUN FROM THIS MORNING DID PUSH THE FRONT THROUGH THE CWA
FASTER. BUT WITH LACK OF RUN CONSISTENCY DID NOT FEEL CONFIDENT IN
MAKING BIG CHANGES AT THIS TIME.

AFTER THE FRONT PASSES THROUGH...CONDITIONS ARE DRY FOR MONDAY AND
DID NOT VARY MUCH FROM HPC GUIDANCE TEMPERATURES WITH HIGHS IN THE
MID TO UPPER 70S AND LOWS IN THE UPPER 40S AND LOWER 50S.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, Sep 24, 12:37 PM CDT, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
1237 PM CDT MON SEP 24 2007

KSZ005>007-017>019-NEZ040-041-047>049-061>064-073>077-082>087-
251230-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-GREELEY-NANCE-HOWARD-
MERRICK-POLK-BUFFALO-HALL-HAMILTON-YORK-PHELPS-KEARNEY-ADAMS-CLAY-
FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
1237 PM CDT MON SEP 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS SOUTH AND EAST OF A
GREELEY...LEXINGTON...ELWOOD LINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A SLOW MOVING COLD FRONT AND UPPER LEVEL WEATHER SYSTEM WILL
SLIDE ACROSS THE OUTLOOK AREA THIS AFTERNOON AND TONIGHT. SHOWERS
AND THUNDERSTORMS WILL DEVELOP AND INCREASE IN COVERAGE AS THE
FRONT ADVANCES DURING THE LATE AFTERNOON AND EVENING HOURS.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS
AFTERNOON INTO THIS EVENING...ALTHOUGH WIDESPREAD SEVERE WEATHER IS
UNLIKELY. THE MAIN HAZARDS FROM THE STRONGER THUNDERSTORMS WILL BE
HAIL TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 60 MPH.

THERE IS ALSO SOME RISK FOR LOCALLY HEAVY RAINFALL. THE HEAVIER
RAIN IS MOST LIKELY IN SOUTH CENTRAL NEBRASKA...EAST OF A LINE
FROM FULLERTON...TO HASTINGS. SOME 1 TO 2 INCH RAIN TOTALS ARE
POSSIBLE BY LATE THIS EVENING...AND MINOR RUNOFF OR BRIEF FLOODING
CONCERNS COULD ARISE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE NEXT CHANCE FOR THUNDERSTORMS IS SATURDAY AND SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO THIS EVENING.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

NEZ039-046-060-072-251230-
VALLEY-SHERMAN-DAWSON-GOSPER-
1237 PM CDT MON SEP 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA NORTH AND
WEST OF A GREELEY...LEXINGTON...ELWOOD LINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON INTO THIS
EVENING. SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE NEXT CHANCE FOR THUNDERSTORMS IS SATURDAY AND SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Special weather statement, Sep 24, 5:35 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
535 PM CDT MON SEP 24 2007

NEZ074-084-242315-
FRANKLIN-KEARNEY-
535 PM CDT MON SEP 24 2007

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR NORTHWESTERN FRANKLIN AND SOUTHERN KEARNEY
COUNTIES...

AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HILDRETH...OR 16 MILES SOUTHEAST OF
HOLDREGE...AND MOVING NORTHEAST AT 20 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  HILDRETH BY 540 PM CDT
  UPLAND BY 555 PM CDT
  NORMAN BY 615 PM CDT

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

AWJ
Special weather statement, Sep 24, 6:11 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
611 PM CDT MON SEP 24 2007

NEZ063-075-076-250000-
ADAMS-CLAY-HAMILTON-
611 PM CDT MON SEP 24 2007

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR NORTHERN ADAMS...NORTHERN CLAY AND SOUTHERN
HAMILTON COUNTIES...

AT 608 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM AURORA TO GILTNER TO
HASTINGS...AND MOVING EAST AT 30 MPH.

* THUNDERSTORMS WILL BE NEAR...
  STOCKHAM BY 630 PM CDT
  CLAY CENTER BY 640 PM CDT
  SARONVILLE BY 650 PM CDT

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

AWJ

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 24, 5:42 PM CDTSevere Thunderstorm WarningGIDFranklin, Kearney39 min
Sep 24, 6:00 PM CDTSevere Thunderstorm WarningGIDAdams, Webster50 min
Sep 24, 6:37 PM CDTTornado WarningGIDClay38 min

Nearby

Tornado Warnings in Nebraska, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.